Illinois, 2006

Hail in Illinois, May 3, 2006

May 3, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 3, 11:41 AM CST, 29 minutes earlier.

Area forecast discussion, May 3, 11:41 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 PM CDT WED MAY 3 2006

.DISCUSSION...
LINE OF STORMS ASSOCIATED WITH A MCS HAS FINALLY BEGUN TO WEAKEN
AS IT MOVES EWD INTO NEGLIBLE INSTABILITY ALONG AND E OF THE MS
RIVER. DID RECEIVE SPORADIC DIME TO QUARTER SIZE HAIL REPORTS AS
THIS LINE MOVED THROUGH CNTRL MO THIS MORNING. HAVE TWO AREAS OF
CONCERN FOR TSRA REDEVELOPMENT THIS AFTN AND EVENING. ONE IS NEAR
THE OUTFLOW BOUNDARY CAUSED BY THE CURRENT LINE OVER SRN PARTS OF
THE CWA WHERE MLCAPES ARE ALREADY >1,500 J/KG WITH LITTLE
CINH...AND WITH A LESSER DEGREE ALONG THE FRONT FARTHER TO THE
NW. DEWPOINTS ARE IN THE MIDDLE TO UPPER 60S OVER SRN MO RIGHT
NOW. HAVE KEPT POPS UP ACROSS THE AREA TO ACCOUNT FOR THIS. ALSO
HAVE LOWERED TEMPS IN THE NORTH AND UPPED TEMPS IN THE SOUTH
BASED ON THE INFLUENCE OF CLOUDS AND PRECIP.

BRITT

&&

.AVIATION...
FOR THE 18Z TAFS...
TAFS REFLECT EXPECTED TSRA DEVELOPMENT ALONG A COLD FRONT
CURRENTLY NEAR A KIRK-KMKC LN. AIRMASS AHEAD OF THE FRONT IS
EXPECTED TO BECOME UNSTABLE IN THE WAKE OF THIS MORNINGS COMPLEX
OF TSRA. WINDS AHEAD OF THE FRONT WILL BE VARIABLE GIVEN THE WEAK
FLOW AHEAD OF THE FRONT AND THE INFLUENCE OF EARLIER TSRA. ALSO
HAVE HELD ON TO SOME LOWER CIGS AT KCOU/KUIN THROUGH 20Z GIVEN THE
IFR IN THE OBS. AREAS SOUTH OF INTERSTATE 70 WILL LIKELY SEE
INTENSE TSRA THIS AFTN INTO THE EVENING.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 3, 11:05 AM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CDT WED MAY 3 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041230-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1205 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD
FRONT THAT WILL MOVE SLOWLY ACROSS THE AREA LATER THIS AFTERNOON
AND TONIGHT. THUNDERSTORMS MAY ALSO DEVELOP ALONG A BOUNDARY OVER
SOUTHERN MISSOURI THAT WAS PRODUCED BY THE COOL OUTFLOW OF EARLIER
THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORMS TO BECOME
SEVERE IS ALONG AND SOUTH OF INTERSTATE 70 WERE THE AIRMASS IS
EXPECTED TO BECOME VERY UNSTABLE LATER THIS AFTERNOON AND EVENING.
THE STRONGEST STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND
VERY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE ALSO POSSIBLE IN AREAS SOUTH OF INTERSTATE 70 ON
THURSDAY AS THE COLD FRONT MOVES SLOWLY SOUTH OF THE AREA.

THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT
AS ANOTHER STORM SYSTEM MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS
EVENING.

BRITT

In the hours before

Special weather statement, May 3, 9:14 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 AM CDT WED MAY 3 2006

MOZ052-031600-
LINCOLN-
1014 AM CDT WED MAY 3 2006

A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY.  THE
THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH.  THE STRONGEST PART
OF THE STORM WILL BE AFFECING MAINLY AREAS BETWEEN HAWK POINT...
CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY
BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF
PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO
45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A
STURDY BUILDING UNTIL THE STORM PASSES.

CARNEY
Special weather statement, May 3, 9:14 AM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE ST LOUIS MO
1014 AM CDT WED MAY 3 2006

MOZ052-031600-
LINCOLN-
1014 AM CDT WED MAY 3 2006

A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY.  THE
THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH.  THE STRONGEST PART
OF THE STORM WILL BE AFFECTING MAINLY AREAS BETWEEN HAWK POINT...
CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY
BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF
PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO
45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A
STURDY BUILDING UNTIL THE STORM PASSES.

CARNEY
Local storm report, May 3, 9:25 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             OWENSVILLE              38.35N 91.50W
05/03/2006  E0.75 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

JKRAMPER
Local storm report, May 3, 9:33 AM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             4 S BLAND               38.24N 91.63W
05/03/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

JKRAMPER
Local storm report, May 3, 10:10 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             BLAND                   38.30N 91.63W
05/03/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

            1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.

&&

JKRAMPER
Local storm report, May 3, 10:14 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             JEFFERSON CITY          38.57N 92.19W
05/03/2006  E1.00 INCH       COLE               MO   TRAINED SPOTTER

            REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
            INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.

0930 AM     HAIL             OSAGE CITY              38.55N 92.03W
05/03/2006  E0.75 INCH       OSAGE              MO   TRAINED SPOTTER

1010 AM     HAIL             BLAND                   38.30N 91.63W
05/03/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

            1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.

1020 AM     HAIL             OWENSVILLE              38.35N 91.50W
05/03/2006  E0.75 INCH       GASCONADE          MO   TRAINED SPOTTER

1030 AM     HAIL             4 S BLAND               38.24N 91.63W
05/03/2006  E1.00 INCH       GASCONADE          MO   TRAINED SPOTTER

&&

JKRAMPER

The radar

The St Louis radar (KLSX), 120 km away, was scanning. The volume nearest the first event began at 18:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
May 3, 12:10 PM CST
Where
Washington County, Nashville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.350, -89.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510255.